Jump to content

funkymonkey: goodbye Zoloft


funkymonkey

Recommended Posts

Hi, my name is Asher and I have ADHD and generalized anxiety disorder. I struggled a lot with college after my first year and then sought help as I had done everything in my power to address my struggles.  I started Zoloft in November of 2013 and have been on it since.

 

My max does was at 150mg and that lasted about a month or two, as I was having decreased libido, thus I stepped the dosage down to 125mg (all this occurring in 2015). I didn't feel good about it still so I tried switching to citalopram for 4 months in February of 2016 into the summer. However, I became very lethargic on it and returning to classes in the Fall, I felt terrible.

 

Thus, I switched back to Zoloft, slowly increasing the dosage while decreasing the citalopram. In 2017, I was back on Zoloft and up to 75 mg dosage, which felt great, until returning to classes in the Fall of 2017. I then went back up to 100mg and then 125 mg, and then back down to 75 mg, all by Christmas time of 2017.

 

I decided to switch to Wellbutrin in January of 2018, slowly decreasing my dosage of Zoloft. I went from to 50 mg from January to February, then I added Wellbutrin in mid February and decreased the Zoloft to 25 mg. This was all up until last week when I stopped taking it completely (per schedule of my doctor).

 

However, after a week I seemed okay but on Saturday, March 17th, I woke up feeling disoriented, having electric-shock-like feelings and a migraine. My symptoms have persisted since then, which has landed me here.

 

I have read up on tapering and am so glad I found this place as once my doctor and I started the process of switching to Wellbutrin, I knew it seemed too quick to come off Zoloft. Today, I had to take an exam while my withdrawal symptoms seemed to be at there highest so far, and that was the last straw for me. I knew something was wrong and hopefully, I can utilize the resources and experiences of this forum to create a plan in which I can feel more normal again.

 

After reading other posts, I am comfortable with mixing my own doses of Zoloft and just need to figure out the right process of doing so and am welcome to any and all feedback or recommendations. 

Edited by Altostrata
added paragraph breaks

Past 5 years: Zoloft, Vyvanse, Amphetamine Salts, brief switch to Citalopram for ~ 6 months (adverse effects)

Past 2 years:

  • 2016: went up to Zoloft 100 mg/125mg
  • 2017: Zoloft stable at 125 mg for January-May, then a gradual decrease to 100 mg June-August, stable at 100mg September-December, decreased to 75 mg end of December

Began tapering Zoloft (75 mg) December 2017; Currently at 25 mg, after stopping March 16th, 2018 and having side effects (headaches, jolts, vision impairment)

Link to comment
  • Administrator

Welcome, funky.

 

First, congratulations on mostly switching drugs with a gradual cross-taper. That is easiest on your nervous system.

 

It does sound like you have withdrawal symptoms from going off Zoloft. It is also possible you are having an adverse reaction to Wellbutrin.

 

What time of day do you take Wellbutrin, at what dosage? Do your symptoms follow any daily pattern? For example, does your headache get better or worse at any particular time of day?

 

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hi FunkyMonkey and welcome to SA from me too,

 

We ask all members to create a drug signature.  Please update it whenever you make a change.  Please keep it nice and simple.  We only need details for the last 2 years.  Date, drug and dose only, no symptoms or diagnoses.  The other years can just be an overview.  

 

This is the preferred format which is helpful for the mods.  Thank you.

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 2 years particularly?

  • Please leave out symptoms and diagnoses.
  • list is easier to understand than one or multiple paragraphs. 

 

There are many existing topics and discussions on this site.  You can use the site search function on the main page of the site at the top right, or use a search engine and include survivingantidepressants.org in your search string.

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.

* NO LONGER ACTIVE on SA *

MISSION ACCOMPLISHED:  (6 year taper)      0mg Pristiq  on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
9 hours ago, Altostrata said:

Welcome, funky.

 

First, congratulations on mostly switching drugs with a gradual cross-taper. That is easiest on your nervous system.

 

It does sound like you have withdrawal symptoms from going off Zoloft. It is also possible you are having an adverse reaction to Wellbutrin.

 

What time of day do you take Wellbutrin, at what dosage? Do your symptoms follow any daily pattern? For example, does your headache get better or worse at any particular time of day?

 

 

I have been taking 150 mg Wellbutrin in the morning with breakfast, or sometimes late in the afternoon between 1:30 pm and 3:00 pm, as I am not consistent with meals. The headaches seemed to get worse later in the day. However, on March 22, I couldn't take the pain and took 25 mg of Zoloft again. I could feel a headache start to go away slightly over the next few hours, and the jolts/vision issues became bearable. Since then, I have been taking Zoloft 25 mg and the Wellbutrin in the mornings with breakfast. The headaches lasted through the weekend but became much less intense, and as of today, I have not yet had any pain. I would like to rule out that it could have been from the Wellbutrin, any ideas on how to do so?

Past 5 years: Zoloft, Vyvanse, Amphetamine Salts, brief switch to Citalopram for ~ 6 months (adverse effects)

Past 2 years:

  • 2016: went up to Zoloft 100 mg/125mg
  • 2017: Zoloft stable at 125 mg for January-May, then a gradual decrease to 100 mg June-August, stable at 100mg September-December, decreased to 75 mg end of December

Began tapering Zoloft (75 mg) December 2017; Currently at 25 mg, after stopping March 16th, 2018 and having side effects (headaches, jolts, vision impairment)

Link to comment
  • 9 months later...
  • Moderator Emeritus

Hi funky monkey, 

 

Just checking in to see how you’re doing. Sending hugs🤗

Been on APs, benzos, ADs and opiates, for chronic pain. Had Akathisia in the past that made me suicidal. Still on Seroquel. 2019:➡️ March10=7.25mg ✔️ April17=7.0✔️ June5=6.75✔️ July14=6.50✔️ Aug28=6.25✔️ Oct10=6.20  ✔️ Oct21=6.0✔️ Dec16=5.80 ✔️ 2020➡️ Jan 21=5.60 ✔️ April2=5.40 ✔️ May29=5.20 ✔️ Aug14= 5.0 ✔️Sep29=4.80✔️2021➡️ Jan31=4.60 mg✔️ April24=4.40mg✔️Jul17=4.30mg ✔️ Aug 28=4.20 ✔️ Oct 11=4.15✔️Nov1=4.10 ✔️ Nov21= 4.05✔️ Dec13= 4mg ✔️2022 ➡️ Jan8=3.95✔️ Jan31=3.90✔️ March2=3.85 ✔️ April4=3.80 ✔️ June16=3.75✔️ July26=3.70✔️ Sep2=3.65✔️ Oct21=3.60 ✔️ Dec8=3.55✔️2023➡️ Jan 26=3.50✔️ March 17=3.45✔️ June12=3.40✔️ July30=3.35✔️ Sep14=3.30✔️ Oct31=3.25✔️This is NOT medical advice.Consult your doctor.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy